MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENGAGE POROUS FEMORAL SZ 4-RT MED; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. ENGAGE POROUS FEMORAL SZ 4-RT MED; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 1-10003-400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2023, a revision surgery had to be performed on (b)(6) 2023 because the patient had pain immediately after implantation that did not subside.Current health status of patient is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.A review of the production records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar previous events, however, no commonalities that would suggest a device deficiency were found.A review of the instructions for use documents for engage partial knee system revealed that pain can result from improper positioning, loosening or wear of components.There is not enough data available to conclude that the overall clinical benefit outweighs the potential risk profile when compared to the state of the art.The existing data identifies a potential signal that the performance is an outlier vs the state of the art with respect to the risk for revision.In addition, a historical review concluded that no previous escalated actions for this type of issue were identified.However, as a correction action a voluntary market removal will be performed for the engage cementless partial knee system due recent complaint data that indicates that the revision rate may be trending higher than corresponding similar devices in global joint replacement registries.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness, patient condition or postoperative care.Based on this investigation, the need for corrective action is not indicated.

Brand Name
ENGAGE POROUS FEMORAL SZ 4-RT MED
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17564731
Report Number1020279-2023-01624
Device Sequence Number15188274
Product Code HSX
UDI-Device Identifier00885556872987
UDI-Public885556872987
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K190439
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/18/2026
Device Catalogue Number1-10003-400
Device Lot Number100325
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer07/26/2023
09/14/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date08/23/2023
09/19/2023
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1670-2023
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENGAGE POROUS TIBIAL TRAY SZ 3-RT MED, LOT#:100059; ENGAGE POROUS TIBIAL TRAY SZ 3-RT MED, LOT#:100059; ENGAGE TIBIAL ANCHOR STEM SZ 3-4, LOT#:100248; ENGAGE TIBIAL ANCHOR STEM SZ 3-4, LOT#:100248; ENGAGE TIBIAL INSERT SZ 3-RT MED 11MM, LOT#:100297; ENGAGE TIBIAL INSERT SZ 3-RT MED 11MM, LOT#:100297
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown